Bad Experience with Botox for Migraines - Carmel, Indiana

I received Botox for Migraines almost 2 weeks ago....

I received Botox for Migraines almost 2 weeks ago. On the afternoon of day 2 I started experiencing pain in the base of my skull and back of neck. The neck pain continued to get worse and the pain in my skull turned into tons of pressure with a feeling of lightheadedness. I was so miserable that I had to take .125mg of Klonopin,which helped, and then went to bed. Days 3-5 I was still having some pain in my neck, trapezius muscle and developed a headache in my forehead region, which I took 200mg of Ibuprofen with little relief. Day 6 I woke up with pain in my neck and base of skull which soon turned to total tightness throughout my entire head and neck area. Also, I had knots all in my trapezius muscle, and felt like I was having trouble swallowing. I ended up taking .125 mg of Klonopin, which seemed to help relax some of that tightness, but still ended up in bed for the rest of the day. I have been in bed most of every day since day 6. Day 8 I had a massive migraine, and Day 9 I could barely turn my head because of the horrible pain and tightness that I have been experiencing in my head and neck area. I have called the Botox company and my doctor's office to see how long this would last and no one could tell me. The Botox company wanted me to file a report because they said I was having an adverse reaction, but could not help me beyond that or give me any medical advice because they are not physicians. It is day 10 for me now and some of the neck pain is a little better but not much, and I am still unable to stand up for long periods at a time. The only thing that brings me some relief is Klonopin along with Ibuprofen. This has been a horrible experience and I will never receive Botox injections for anything again. I am so much worse off now then before I had them. If anyone knows how long this hell will last please let me know. Thanks.
Dr. Zdobylak

Was this review helpful?

Comments (3)

How are you doing now?  Have things gotten better?

  • Reply
I am not doing well. I can barely eat so my GI doctor ordered a barium swallow. It showed that my lower esophagus is not working at all and food is backing up, which is dangerous because it greatly increases my chances of choking. So, I am no longer able to eat solids, and they suggested things like Ensure and Boost for nutrition. I never had this before the botox and they think that the botox traveled to this area and has paralyzed the muscles there. No one can tell me how long this is going to take to wear off because they are not sure how much botox has went to the area so all I can do is wait. As long as I can continue to get liquids down then they won't put a feeding tube in. If gets any worse then I will have to have one. I have done a lot of reading about botox and this is a warning on their site. My neurologist never told me that any of this could happen. He actually down played it, and when I started having problems he told me to go to a meld check or ER. This has been a terrible experience and I will NEVER do have Botox again. Thank you so much for checking on me. Have a wonderful holiday season.
  • Reply

Oh my goodness.  Thanks so much for sharing your experience, this is really helpful for other RealSelf users to realize the potential risks of injectables like Botox.  I hope you keep us posted on what happens in the upcoming months.  I sincerely hope the paralysis fades and this is just a temporary problem. 

  • Reply